Getting used to Sinamet: I have been... - Parkinson's Movement

Parkinson's Movement
15,777 members14,647 posts

Getting used to Sinamet

I have been trying Sinamet 25/100 half tablet 3 times a day for 3 weeks now but I don't feel any better...my Neurologist wants me to go up to 1 tab 3x day. Every time I increase I feel very sick with tremors in the morning, trouble sleeping and stiffness. Has anyone experienced this?

26 Replies
oldestnewest

I take 2 1/2 tabs 6 times a day with no ill affect except for sleep. It causes restless leg but 1 6 mg requip at night solves my sleep problem.

Good luck

Reply

I have problems sleeping more than 1-1/2 hours at a time (I'm continually waking up then falling back to sleep) and I think I have restless leg syndrome in the mornings. I just don't see any benefits from this medication. I need some help because I'm seeing my Neurologist tomorrow....

1 like
Reply

I woke up like that too until i started the Requip (Ropinirole XR ( ropinirole))

It was the restless leg that was keeping me up. Now i sleep about 5 hours get up play on my computer and return for another 2 or three hours.

Good luck

Reply

I am concerned that you do not feel any benefit from your Sinemet. Back in the days that the DOPA challenge was used as a means of diagnosis, you would have shown a negative response thus casting doubt on a diagnosis of PD. Many PD meds take a while to get into the system and start to show benefits; however the L-DOPA meds should show benefits straight away if they are going to.

I have no medical expertise or qualifications, but do have 21 years of experience as a PwP and as a voluntary support group patient visitor. If I heard a story such as yours I would immediately suspect a mis-diagnosis.

1 like
Reply

Did you have any trouble with Sinamet? Can you please tell me what you are taking?

Reply

I never had any trouble with taking L-DOPA - I take Madopar (L-DOPA + Benserazide) though and not Sinemet. I felt positive results immediately; indeed I was originally diagnosed on the results of a DOPA challenge. I have tried several others with little or no benefit and some side effects. The only other med I take now is Fludrocortisone for low blood pressure.

1 like
Reply

Before Sinamet I tried Azilect but couldn't take it, then I tried Ropinerole but also felt ill now I'm scared because what's left to take?

Reply

Why couldn’t you take azilect?

Reply

Oh yes and I tried Mucuna......

Reply

What do you mean by felling ill.

are you sick at your stomach, dizzy,pain?

Reply

Dizzy, as if I have the flu. I had nausea as well but it seems to have resolved itself...

Reply

Hang in there and maybe you will get use to the meds. That seems like a same dose.

Make sure you don't have a underlying conditions that could be causing this. Maybe you do have the flu.

Good Luck

Reply

Can you estimate how long took you to get used to your dose? Thanks!

Reply

Never had any problem feeling sick. It worked well from the beginning.

I meant to say small dose. I take 2 1/2 tab 6 times a day.

Reply

I assume you have told your medics about the nausea. I was violently sick when I first took Sinemet. No one seems to be told about this possibility. The drug of choice for PD med nausea is Domperidone because most others seriously interact with the pD meds. Not that I was told about this but as I settled to a steady dose the nausea went away. It amazes me that they don't seem to realise that people may be declining to take drugs because of nausea when there is a remedy. Nausea may not seem a big deal but I felt like I was going to die!!.

Reply

I could never get used to Sinemet. Tried Madopar too, as soon as I got to 4x 100/25 a day I couldn't work, flat on my back feeling really really bad, ill all over. At that point my symptoms were just no left arm swing/ stiff body/looking down etc, had no tremor then and it didn't have any good effect on those symptoms. It sounds like it's much more effective on tremors and now that I'm feeling a slight tremor in left side I assume I'll have to try it again one day.

My dr assures me that if I try it again I should go super slow on titrating it up, adding only 1/2 each two days but at this stage I don't want to try it again, was awful.

Mind you I seem to be rather rare in that reaction judging by the others here.

Reply

Did quit the Sinamet? What do you take now? I really need to know....thanks

Reply

I take Selegeline, the Mao B inhibitor. Doesn't have any side effects for me but I can't tell if it's doing anything positive either. The Dr also has me taking small dose of Nortriptyline to help with my sleep problems, no doubt helps with the mood a bit too. Other than that I take melatonin and curcumin.

It's hard the way everything effects people so differently isn't it.

Good luck, I'm sure with trial and error you'll find the right thing. Be patient and keep a record of what you're on/trying and what the effects are.

Reply

I cannot take it either. Taking mucuna

Reply

I take do

Reply

I take domperidome also . I also take sine met three times a day,and a slow release sine met at bedtime. Have terrible trouble turning in bed, any one got any suggestions for that problem. Dawn

Reply

Perspective, Note I am not a Medical Doctor.....However, As I read your POST, after only three weeks on 3 tabs, per day, your neurologist wants you to go to four pills in your fourth week on Sinemet? From my experience, this seems different. In my case, my neurologist, set up a protocol to only gradually titrate me on Sinemet, insisting that i Fast, an hour before and after each pill, taking them five hours apart. BillDavid

Reply

Are you taking them on an empty stomach? They are not supposed to be taken with food - I wasn't aware at the beginning and got bad nausea, but not the symptoms you mention.

Reply

I get severe abdominal pain and spasms by the 3rd dose . Have introduced levodopa 8 times now with the same reaction whether it be 1/8 tablet or dissolving 1/2 tablet in water and sipping on the dose throughout the day. I feel much better on the Sinemet but this reaction leaves me doubled over until I stop taking it. I suffer for 12 hours when I stop the meds.

Reply

I saw my Neurologist today. She wants me to continue with Sinamet for another week but to crush the half tablet and mix it in V-8 juice and drink it over a 30 minute interval. Has anyone else heard of this?

Reply

i have been taking the same dosage that you are currently on and still nauseated. i take my meds at different times so i won't be sick out in public. i asked my doctor if i could stop taking it and she said i could but my symptoms would get worse. i also take pramipixole 3 times daily.

Reply

You may also like...